# SDR CA031120011

- Difficulty date: November 13, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Engine: Pwa PT6*
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Condition: Failed
- Location: Engine
- Part time: 15,958 hours, 17,932 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DAMAGE TO PT COMPONENTS IS SUBSTANTIAL AND MOST ARE CONSIDERED SCRAP. DAMAGE INCLUDES LG NR OF PT2 BLADES (3115863-01) FRACTURED AT BLADE ROOT AND AT PT SHAFT HSG ASSY WHICH HAS MNT FLANGE SEPARATED FROM MAIN BODY OF HSG.  ALL COMPONENTS EXCEPT GB ARE SCRAP.  AN INTERSTAGE AIR SEAL FAILURE WHERE PART OF ROTATING SEAL FATIGUES AND BREAKS AWAY AND JAMS UP  PT2 AIRSEAL CAUSING INNER SEAL TO BE TORN FROM PT2 STATOR AND PIECES INGESTED INTO PT1,  PT2 ROTORS CAUSING BLADES TO FRACTURE, WITH OUT OF BALANCE CAUSING PT SHAFT HSG TO FRACTURE WITH MASSIVE DAMAGE RESULTING, PT SHAFT HSG FAILURE, CONSIDERED THAT A PRIMARY FAILURE. FRACTURE AROUND HSG JUST AT FLANGE CORNER RADIUS WAS VERY UNIFORM ALL AROUND.
